MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE CERTAIN 2 IMPLANT 5 X 15MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE CERTAIN 2 IMPLANT 5 X 15MM; DENTAL IMPLANT
Model Number XIFOSS515
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that when the doctor was placing the implant it got stuck 2/3 of the way down.The doctor attempted to seat it further with no resolve and after attempting to remove the implant and being unsuccessful he cut off the top of the implant and bury it.New implant was placed at an adjacent site.Tooth #29.
 
Event or Problem Description
There is no update to the original complaint description provided.
 
Additional Manufacturer Narrative
The osseotite® certain® 2 implant 5 x 15mm (xifoss515) was not returned for investigation.Since product has not been returned, visual/functional inspection could not be performed.The investigation has been performed based on the available information.No pre-existing conditions were noted on the per.The reported implant was located on tooth #29 site and remains implanted.The reported event could not be recreated due to the nature of the dental device and event (damaged).The customer has not provided additional pictures or x-ray images of the product.Dhr review: dhr review was completed for the subject lot numbers 2016030747.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot numbers (2016030747) for similar event and no other complaint was identified utilizing keyword(s) damage.Post market trend review: may post market trending was reviewed and there were no actionable events or corrective actions for the reported event(s) (damaged threads) or product (xifoss515) therefore, based on the available information, device malfunction could not be verified and the reported event was non-verifiable.

Brand Name
OSSEOTITE CERTAIN 2 IMPLANT 5 X 15MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11604321
Report Number0001038806-2021-00541
Device Sequence Number4455264
Product Code DZE
UDI-Device Identifier00844868023241
UDI-Public(01)00844868023241(17)210318(10)2016030747
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K100724
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2021
Device Model NumberXIFOSS515
Device Catalogue NumberXIFOSS515
Device Lot Number2016030747
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1